Research Article | Open Access
Ghulam Farid, "Straightforward Proofs of Ostrowski Inequality and Some Related Results", International Journal of Analysis, vol. 2016, Article ID 3918483, 5 pages, 2016. https://doi.org/10.1155/2016/3918483
Straightforward Proofs of Ostrowski Inequality and Some Related Results
We give proofs of some known results in very simple and antique way. Also we find some general bounds of a nonnegative difference of the Hadamard inequality and an Ostrowski-Grüss type inequality is proved.
A function is convex on an interval if for all , where ,The most classical result for convex functions can be seen in the following theorem.
Theorem 1. Let be a convex function defined on the interval of real numbers and with . Then following double inequality holds.
It is known as the Hadamard inequality. History of this inequality begins with the papers of Hermite  and Hadamard  in the years 1883–1893 (see ). A rich literature of mathematical inequalities is due to convex functions equally determined by the Hadamard inequality, inspired from this inequality many closely related results have been established which have their applications in approximately all fields of mathematical analysis up to some extent (see, [3–8]).
In 1935 Grüss proved an inequality well known as the Grüss inequality stated in the following theorem .
Theorem 2. Let be integrable functions such that and for all , where , , , are constants. Then we havewhere the constant is sharp.
In 1938, Ostrowski established the following inequality known as the Ostrowski inequality stated.
Theorem 3. Let , where is an interval in , be a mapping differentiable in the interior of and , . If , for all , then we havefor all .
By using Grüss inequality some results have been established which are well known as Ostrowski-Grüss or Ostrowski-Grüss type inequalities (see [10–12] and references therein). Several quadrature rules of numerical integration have been estimated using Ostrowski and Ostrowski-Grüss type inequalities (see [4, 5, 8, 10, 12]).
In  Cerone and Dragomir have estimated differences of the Hadamard inequality as follows.
Theorem 4. Suppose that be a twice differentiable function on and suppose that for all . Then we have the double inequality:
Theorem 5. Under the assumptions of Theorem 4 we have
Ujević in  also estimated differences of the Hadamard inequality.
Theorem 6. Suppose that be a twice differentiable function on and suppose that for all . Then we have where .
Theorem 7. Under the assumptions of Theorem 6 we havewhere .
The aim of this paper is in fact to establish proof of well known Ostrowski inequality in a very straightforward way, and to establish bounds of a difference of the Hadamard inequality given in [4, 8] in very simple way, here there is no need to define a two variable kernel. In the last by involving a parameter a similar but general result have been found and some particular bounds of a difference of the Hadamard inequality are calculated, also an Ostrowski-Grüss type inequality is obtained by elementary calculation.
2. Some Alternative Proofs
2.1. Proof of Theorem 3
Proof. It is clear that Integrating by parts we haveAlso Integrating by parts we haveBy adding (10) and (12) one hasOn the other hand using positivity of and we have From which one can haveFrom inequalities in (13) and (15) we have Using the following identity one can get inequality in (4)
2.2. Proof of Theorem 4
Proof. It is clear that Integrating by parts we haveNow using and integrating on we haveAdding (19) and (20) one can haveSimilarly using and integrating on we haveNow using , integrating on we haveAdding (22) and (23) we haveFrom (21) and (24) we have (5).
2.3. Proof of Theorem 7
3. Some Related Results
In this section we give some more results in a very simple way. First by involving a parameter, we prove a general result that provides bounds of a nonnegative difference of the Hadamard inequality and gives particular bounds, and then an Ostrowski-Grüss type inequality is proved.
Theorem 8. Suppose that be a twice differentiable function on and suppose that for all . Then we have where .
Proof. It is clear that From which one has Further we can say for some Adding (21) and (31) one hasOn the other hand , which gives for Adding (24) and (33) one hasFrom (32) and (34) we have the required inequality.
Corollary 9. If one selects, for example, and in Theorem 8, then
In the following, adopting the pattern of proofs we give the following Ostrowski-Grüss type inequality. It is remarkable to mention here that in  Cheng has proved an improved result adopting a comparatively different method.
Theorem 10. Let , where is an interval in be a mapping differentiable in , the interior of and , If for all , then we havefor all
Proof. It is clear that and for all Therefore After some computation we haveAlso it is easy to see and for all Therefore After some computation it can be seenBy adding (38) and (40) one hasOn the other hand we have This givesAlso we have which givesAdding (43) and (45), then combining with (41) one can get (36).
The author declares that there is no conflict of interests regarding the publication of this paper.
- C. Hermite, “Sur deux limites dúne intégrale définie,” Mathesis, vol. 3, p. 182, 1883.
- J. Hadamard, “Etude sur les propriétés des fonctions entières et en particulier d'une fonction considérée par Riemann,” Journal de Mathématiques Pures et Appliquées, vol. 58, pp. 171–215, 1893.
- C. P. Niculescu and L. E. Persson, Convex Functions and Their Applications: A Contemporary Approach, vol. 23 of CMS Books in Mathematics, Springer, New York, NY, USA, 2006.
- P. Cerone and S. S. Dragomir, “Midpoint-type rules from an inequalities point of view,” in Handbook of Analytic-Computational Methods in Applied Mathematics, G. Anastassiou, Ed., pp. 135–200, CRC Press, New York, NY, USA, 2000.
- P. Cerone and S. S. Dragomir, “Trapezoidal-type rules from an inequalities point of view,” in Handbook of Analytic-Computational Methods in Applied Mathematics, G. Anastassiou, Ed., pp. 65–134, CRC Press, New York, NY, USA, 2000.
- S. S. Dragomir, “A mapping in connection to Hadamards inequalities,” Oster. Akad. Wiss. Math. Natur, vol. 128, pp. 17–20, 1991.
- S. S. Dragomir and C. E. M. Pearce, Selected Topics on Hermite-Hadamard Inequalities and Applications, RGMIA Monographs, 2000.
- N. Ujević, “Some double integral inequalities and applications,” Acta Mathematica Universitatis Comenianae. New Series, vol. 71, no. 2, pp. 189–199, 2002.
- G. Grüss, “Über das Maximum des absoluten Betrages von ,” Mathematische Zeitschrift, vol. 39, no. 1, pp. 215–226, 1935.
- N. S. Barnett, P. Cerone, S. S. Dragomir, J. Roumeliotis, and A. Sofo, “A survey on Ostrowski type inequalities for twice differentiable mappings and applications,” in Inequality Theory and Applications, pp. 24–30, Nova Science Publishers, Huntington, NY, USA, 2001.
- X.-L. Cheng, “Improvement of some Ostrowski-Grüss type inequalities,” Computers & Mathematics with Applications, vol. 42, no. 1-2, pp. 109–114, 2001.
- S. S. Dragomir and S. Wang, “An inequality of Ostrowski-Grüss' type and its applications to the estimation of error bounds for some special means and for some numerical quadrature rules,” Computers & Mathematics with Applications, vol. 33, no. 11, pp. 15–20, 1997.
Copyright © 2016 Ghulam Farid. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.